How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64303
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hi there I am urgently seeking some medical advice. I am

Customer Question

Hi there

I am urgently seeking some medical advice. I am 18 years old (almost 19) and have just been diagnosed with DXXXXX XXXXX (Hydrocephalus). Although doc's can't do nothing now because of my age, they still requested I go for a Lumbapuncture test to check my internal pressure...I have hormonal disorders, ie, I have no/ very little Estrogen...I basically have never had a period/ or a proper cycle, until 2 months ago in which i had 2 x3day cycles, which I'm assuming occurred due to my medication: Glucophage. I am 1,82 meters tall (which is tall for a girl). However, which is literally breaking me emotionally down is the fact that my length has never been an advantage unlike ALL my other tall, skinny and bony friends. I have been so dedicated in my life by just trying to control my weight by starvation and excessive exercise but this year I just could not handle seeing everyone among me (mostly my tall skinny friends) eat so much (mostly junk food), exercise so little and still look much much skinnier than me!! So instead of 1 meal and 1 snack a day, I opted for 3 small SUPER healthy meals accompanied by 2 hours of exercise 7 days a week...I have, regardless of changing my eating pattern (because it started even before I started eating a tiny bit more) - gained 17kg in less that 4 months!!!!!

I wouldn't have asked this is it was only like this the previous year, but I have been like this my whole life!! And I have been going to doc'cs and specialists since the age of 8!!

I really want to start looking like my "stick" skinny tall friends who eat so so much and still remain extremely skinny!! In addition, despite all the hours I have exercised and dieted and detoxed in my life...I still look the most unhealthiest. I mean the amount of cellulite I have is in explainable!! And whilst everyone elses har has completely and utterly outgrown my hair in the last 2 years- my hair is still the EXACT same length!!

Please, if there i anyone who can help me with some information, it would be so much appreciated!! I really want to look like the effort I have put into my life!! I have remained so dedicated, but it is time that my body grants me what is supposed to when I look t my peers..


Thanks
Dan
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.

Hello from JA

 

I am Dr. Thomas, board certified in internal medicine and I can help you with this and any follow up questions. I cover a lot of ground and might give you an answer or ask for information, but use reply to communicate with me for questions or added details.

OK Your question is not clear.

 

First of all, why have you been treated with thyroid medication. What is your TSH value without thyroid medication.

 

Why are you on glucophage [polycystic ovaries?]

 

By the way, you absolutely need to find out if there is increased pressure in the brain as a shunt would be needed now, not later.

 

Please supply the details I have asked for.

Customer: replied 4 years ago.

Dear Doc


 


One of my local doctors prescribed me Eltroxin and Ditroxin as he said that I do not have an underactive Thyroid, however a Thyroid that is bound to failure since my Antibdy production was extremely high. My Thyroglobulin was 916.89 and my TSH befoe medication was 2.04. Desperate for help, I sued this mediation for 2 years up to a point where in April this year I experienced symptoms of an overactive Thyroid (excessive heart throbbing, short of breath, lethargic ect) and as a result my Physisian warned me that my Thyroid is leaning towards becoming overactive- so I stopped my meds. I have been without Thyroid meds for +- 2 months. (The strange thing is, even with the Thyroid meds, and a slightly overactive Thyroid- I was still gaining weight).


 


About the Glcophage. In 2011 another Endocrinologist prescribed me Glucophage with the hopes of triggering a natural menstrual cycle (since the question of wil I ever start showcased amongst doctors), however the Glucophage then had no effect whtasoever. However now, about 2 months ago (after consuming 2x talets 7 days a week for 4 months) I had my first 3 day cycle, which was followed by another 3 day cycle the next month. This month no cycle has occurred. I'm assuming it is because I skipped a few days of taking tablets as I was literally bed lying of vomiting and nausea because of the Glucophage. I has made me so sick recently that I really want to stop using it. Can do something like this?? Just stop drinking it??


 


No I do not have PCOS, I have been tested for that.


 


My Glucose fasting, before starting Glucophage, was 5.3.


 


I have gone for a brand new sample of blood tests about a week ago, which I am waiting for. When I get them, I can send the results through as well.


 


Is the only way of testing my internal pressure through Lumbapuncture?


 


Thanks


 


 


 


 


 


 

Expert:  DrRussMD replied 4 years ago.
First of all, you need to see what the TSH is.
It is likely your thyroid should have simply been reduced.
If the TSH is over 2.5 you are hypothyroid.

Glucophage would be indicted in polycystic ovaraies, and you should ask about this, since it is working apparently.

Yes you need an LP.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.
Customer: replied 4 years ago.

Alright, I shall go for an LP test.


 


I will also send newest blood results through.


 


What does doc mean about Gucophage and PCOS? I do not have PCOS (have been for 2 scans to check) but Glucophage obviously worked in triggering the menstrual cycle? What about the nausea and vomiting from the meds?


 


Can bodily water retention, and in effect, weight gain, be a symptom from


Dandy Walker??


 


What hormonal disorders/problems causes excessive fat and cellulite production and very little muscle gain (even though one exercises tremendously) ?? Cortisol?? Cushing's syndrome??


 


Thanks for the help


D

Expert:  DrRussMD replied 4 years ago.
Glucophage is usually used in PCOs but can be used in other ways. Nausea and vomiting are not typical compared to diarrhea as far as side effects go, but it is possible.

Hypothyrodism.
Hyperadrenalism.
Estrogen dominance.

OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.